MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM, NUVASIVE X-CORE MINI CERVICAL EXPANDABLE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM, NUVASIVE X-CORE MINI CERVICAL EXPANDABLE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180025A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cage broke in patient and had to pull it out and use another cage.No adverse effects to patient.
 
Additional Manufacturer Narrative
The device was not received by nuvasive and no photographs received so the complaint could not be confirmed.Lot number provided does not match any nuvasive device nomenclature.Due to a lack of information provided a definitive root cause could not be determined although review of the reported event found it to be consistent with known failure mode where the inserter is attached and turned backwards past the starting point with force, or the core is expanded the retracted with force damaging or jamming the device and likely a cause or contributor to the reported event.No additional investigation can be completed at this time should additional information or the device be received an additional investigational report will be filed.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed labeling review: "pre-operative warnings 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "all components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Note: once the core is either in its fully compressed or fully expanded state, do not continue to rotate the teardrop handle.Over-expanding or over-compressing may result in implant stripping."(b)(4).

Brand Name
NUVASIVE X-CORE EXPANDABLE VBR SYSTEM, NUVASIVE X-CORE MINI CERVICAL EXPANDABLE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21945799
Report Number2031966-2025-00082
Device Sequence Number18232377
Product Code MQP
UDI-Device Identifier00887517365804
UDI-Public887517365804
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7180025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown